Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 18, 2015, 2:01 PM MDT for Tooele County, Utah. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 2:01 PM MDT (20:01 UTC)
- Expired
- May 18, 2015, 2:25 PM MDT
- In force
- 24 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 106 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WUUS55 KSLC 182001 SVRSLC UTC045-182045- /O.NEW.KSLC.SV.W.0011.150518T2001Z-150518T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 201 PM MDT MON MAY 18 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN TOOELE COUNTY IN UTAH... * UNTIL 245 PM MDT * AT 200 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF KNOLLS...OR 30 MILES EAST OF WENDOVER...AND MOVING NORTHWEST AT 25 MPH. * THIS SEVERE THUNDERSTORM IS MOVING OVER INTERSTATE 80 WEST OF KNOLLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4071 11328 4055 11344 4073 11397 4098 11354 TIME...MOT...LOC 2000Z 134DEG 21KT 4070 11344 $$ MT
1 follow-up statement
977
WWUS55 KSLC 182025
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
225 PM MDT MON MAY 18 2015
UTC045-182034-
/O.CAN.KSLC.SV.W.0011.000000T0000Z-150518T2045Z/
TOOELE UT-
225 PM MDT MON MAY 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOOELE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SALT LAKE CITY.
LAT...LON 4071 11328 4055 11344 4073 11397 4098 11354
TIME...MOT...LOC 2024Z 134DEG 21KT 4080 11358
$$
MTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 10:30 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 18, 10:30 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 AM MDT MON MAY 18 2015 .SYNOPSIS...A STORM SYSTEM OVER CENTRAL CALIFORNIA THIS MORNING WILL MOVE INTO UTAH FROM THE SOUTHWEST AND IMPACT THE STATE LATER TODAY THROUGH TOMORROW. THE NEXT STORM SYSTEM WILL ARRIVE LATE IN THE WEEK AND IMPACT MUCH OF UTAH THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND. && .DISCUSSION...AN AMOEBA SHAPED LOW WITH MULTIPLE CENTERS IS OVER CALIFORNIA AND NEVADA THIS MORNING. ONE OF THE CENTERS...LOBE OF ENERGY...IS MOVING ACROSS SRN NEVADA THIS MORNING HELPING TO PRODUCE LIFT OVER SOUTHWEST UTAH. SATELLITE SHOWING COOLING CLOUD TOPS OVER THIS WITH RADAR FILLING IN AS WELL. HAVE INCREASED POPS FOR THIS AREA A LITTLE THIS MORNING...ALTHOUGH MOST OF THE RAIN HAS BEEN ALOFT AND NOT REACHING THE GROUND...WHICH IS DUE TO A RELATIVELY DRY LOWER LAYER. THIS SHOULD CHANGE AS LATE MORNING AND DAY PROGRESSES. ALSO THE DYNAMICS WILL INCREASE THIS AFTERNOON OVER MOST OF THE CWA AS THE FLOW ALOFT BECOMES DIFFLUENT. HAVE KEPT PREVIOUS FORECAST OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE AREA BUT AS ALWAYS THERE WILL BE SOME AREAS THAT WILL GET MORE ACTIVITY THAN OTHERS BUT TOO HARD TO FIND THESE SUBTLETIES AT THIS TIME. DECREASED SKY COVER FOR THIS MORNING OVER THE NORTH AS WELL AS SHOWER ACTIVITY BUT REST OF PACKAGE LOOKS IN GOOD SHAPE. && .AVIATION...THE SALT LAKE CITY TERMINAL WILL LIKELY BE IMPACTED BY SCATTERED SHOWERS AND THUNDERSTORMS FORMING OVER NORTHERN UTAH AFTER 18Z. GUSTY ERRATIC WINDS ARE THE MOST LIKELY IMPACT...WITH PERIODS OF CEILINGS BELOW 7000FT OR BRIEF MVFR CONDITIONS ALSO POSSIBLE WITH SHOWERS PASSING DIRECTLY OVERHEAD. IN PART DUE TO THESE SHOWERS THE WIND FORECAST IS RELATIVELY LOW CONFIDENCE...BUT THE MOST LIKELY SCENARIO IS FOR WINDS TO SWITCH TO THE SOUTH BETWEEN 16Z AND 18Z...AND REMAIN SOUTH THROUGH MUCH OF THE DAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 18, 3:02 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 302 AM MDT MON MAY 18 2015 UTZ001>016-019>021-517-518-WYZ021-191300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 302 AM MDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE STRONGEST ACTIVITY WILL HAVE THE POTENTIAL TO BRING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. PERIODS OF ACCUMULATING SNOWFALL CAN BE EXPECTED ABOVE NINE THOUSAND FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL REMAIN STORMY TUESDAY...BUT BEGIN TO THIN OUT MID WEEK. THE NEXT COOL AND WET STORM IS EXPECTED THURSDAY INTO THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:25 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 21 min |
| May 18, 1:36 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 24 min |
| May 18, 2:05 PM MDT | Special Weather Statement | SLC | Salt Lake | 25 min |
| May 18, 5:09 PM MDT | Special Weather Statement | SLC | Salt Lake | 36 min |
| May 18, 5:49 PM MDT | Special Weather Statement | SLC | Weber | 26 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.